# SDR DALA2019040802291

- Difficulty date: April 8, 2019
- Submitted: April 8, 2019
- Operation: Air carrier
- Aircraft: N999DN
- Make and model: Doug MD-88
- Aircraft serial: 53371
- Aircraft time: 70,737 hours, 51,150 cycles
- Engine: Pwa JT8D219
- Engine time: 72,607 hours, 55,157 cycles
- System (JASC): 7321 · Fuel Control/Turbine Engines
- Part: Fuel Control
- Condition: Malfunctioned
- Location: Lt Engine
- Stage of operation: CL
- How discovered: 9
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF AND DURING CLIMB- B/W 8-10K L INLET FUEL PRESS. LO ILLUMINATED ON EOAP. RAN QRH- 12.22- ONCE ALL PUMPS WERE ON, ONLY 150LB. OF FUEL IN CENTER AT THAT TIME. L INLET FUEL PRESS. LO LIGHT (EXT.).- NOTICED FWD. LEFT FUEL TANK BOOST PUMP CB (J23) POPPED. DURING FURTHER CLIMB FL240-260, L INLET FUEL PRESSURE LO LIGHT REILLUM. WENT BACK TO QRH. 12.22- THEN TO 12.13. FUEL IMBALANCE NOW AT 900 LBS B/W L MAIN/R MAIN TANK. CTR. TANK 50LBS. LEFT ENG. BEGAN TO SURGE WITH POWER- RT, ENG. STEADY 1.38- LT. ENG. EPR 1.26- 1.05- 1.58. N1 ROLLING UP AND DOWN. AUTO THROTTLES WERE ENGAGED. ENG. ANTI ICE WAS ALSO ON. YOU COULD FEEL THE LARGE POWER CHANGES THROUGHOUT THE CABIN. AT WERE DISCONNECTED. AND LEFT ENGINE POWER WAS BROUGHT DOWN TO IDLE POWER. SURGES IN POWER NO LONGER OCCURRED. OIL PRESSURE WAS STABLE AND NORMAL. NO SEVERE DAMAGE WAS SUSPECTED. EMERGENCY DECLARED AND RETURN BACK TO DEPARTURE.  NORMAL LANDING. PER MCC REQUEST, DISCONNECTED MAIN FUEL LINE AND INSPECTED FOR OBSTRUCTION. FUEL LINE FOUND TO BE CLEAR AT DISCONNECTION AND RECONNECTED MAIN FUEL LINE. REMOVED MAIN FILTER FOR FUEL PUMP. FOUND FILTER CONTAINING SOME TRASH BUT NOT SIGNIFICANT. REPLACED FUEL PUMP MAIN FILTER IAW MD88 AMM 73-12. .REPLACED FUEL CONT. FILTER IAW MD88 AMM 73-12, BORO'D ENG. FUEL FEED LINE. NO OBSTRUCTIONS FOUND; INSP'D ENG INLET AND EXHAUST, NO DEFECTS NOTED. RAN ENG. IAW AMM 71-00. ENG. RAN SMOOTH AT ALL SPEEDS; PARAMETERS NML. PERF. FUEL HEAT CK., OIL TEMP RISES PROPERLY. PERF. ACCEL CK, CKS GOOD.LEAK CK. GOOD.(477612). RMVD. LT. ENG. FUEL CONTROL AND STARTED INSTALL OF NEW ONE IAW MD88 AMM 73-20. COMPLETED INSTALL OF NEW FUEL CONTROL IAW MD88 AMM 73-20. PERFORMED ENG. TRIM IAW MD88 AMM 71-00. RAN ENG. TO TAKEOFF POWER. NO ABNORMALITIES NOTED. ALL PARAMETERS STEADY. MAIN FUEL FILTER LEAK CK GOOD. (LP5672100)
